Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 6, 2005, 3:36 PM CDT for Panola County, Yalobusha County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 6, 2005, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Panola County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 1:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 062037 SVRMEG MSC107-161-062100- /O.NEW.KMEG.SV.W.0068.050406T2036Z-050406T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 336 PM CDT WED APR 6 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN NORTHWEST MISSISSIPPI YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 400 PM CDT * AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BATESVILLE TO CHARLESTON...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAKLAND. .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3436 8992 3400 9000 3410 8974 3448 8972 $$
1 follow-up statement
000 WWUS54 KMEG 062059 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 359 PM CDT WED APR 6 2005 MSC107-161-062109- /O.EXP.KMEG.SV.W.0068.000000T0000Z-050406T2100Z/ PANOLA MS-YALOBUSHA MS- 359 PM CDT WED APR 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR YALOBUSHA AND PANOLA COUNTIES EXPIRES AT 400 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR EASTERN ARKANSAS AND SOUTHEAST MISSOURI AND NORTHERN MISSISSIPPI AND SOUTHWEST TENNESSEE. LAT...LON 3436 8992 3400 9000 3410 8974 3448 8972 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:16 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 6, 3:16 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT WED APR 6 2005 .DISCUSSION... BUSY WEATHER DAY ACRS THE MID SOUTH. FIRST ROUND OF STORMS LEFT 1 TO 2 INCHES ACRS MUCH OF W TN AND N MS THIS MORNING. ROUND NUMBER 2 IS WELL UNDER WELL ATTM. NEARLY VERTICALLY STACKED UPPER LEVEL LOW STARTING TO MOVE INTO WRN AR. OCCLUDED FRONT STRETCHES IN AN ARC FROM NRN AR TOWARD CLARKSDALE. THIS FRONT IS PUSHING EAST INTO THE MID SOUTH. GOOD LOW LEVEL SHEAR WITH WINDS BACKED TO THE EAST-SOUTHEAST TO THE NORTH/EAST OF THE FRONT CREATING LARGE VALUES OF HELICITY INVOF FRONT. MEANWHILE DRY SLOT IS PUNCHING INTO ERN AR WITH SFC TEMPS CLIMBING INTO THE UPPER 70S AT SGT. AIRMASS WILL CONT TO DESTABILIZE SOUTH/WEST OF THE FRONT DURING THE REST OF THE AFTN. STORMS WILL CONT TO FIRE ALONG AND SOUTH OF THIS BOUNDARY FROM NW MS INTO ERN AR THIS AFTN. THESE STORMS WL PUSH NORTHEAST THROUGH THE MID SOUTH INTO THE EVENING HOURS. THE MAIN THREAT CONTINUES TO BE LARGE HAIL THOUGH WITH THE ENHANCED HELICITY ALONG THE FRONT ISOLATED TORNADOES ARE POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM BASICALLY SOUTH AND WEST OF A DYERSBURG TO SAVANNAH LINE. HAVE ISSUED A FLOOD WATCH FOR THE AREA EAST OF THE MS RIVER TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES EARLIER TODAY COMBINED WITH RADAR TRENDS AND UPPER LOW TRACK PLACE WEST TN AND NRN MS IN POTENTIAL HEAVY RAIN AREA. BEST THREAT FOR HEAVY RAIN PROBABLY UNTIL MIDNIGHT...THOUGH WL CARRY WATCH UNTIL 6 AM SINCE UPPER LOW HAS BEEN MOVING SLOWER THAN FORECAST. UPPER LOW SHOULD BE APPROACHING THE MS RIVER BY 12Z THU MOVING ACRS NRN MS DURING THE DAY. WL KEEP RELATIVELY HIGH POPS ACRS THE AREA. EXPECT BEST CHANCE FOR PRECIP WL BE NORTH OF THE UPPER LOW IN THE DEFORMATION AREA ACRS NE AR...MO BOOTHEEL AND NW TN. THUNDER CHANCES HIGHEST EAST OF THE UPPER LOW DURING THE MORNING DIMINISHING AS THE LOW TRACKS EAST. UPPER LOW TRACKS TO NRN GA THU NIGHT AND PRECIP WL TAPER OFF. RIDGE BUILDS ACRS THE AREA FRI THROUGH SUN WITH MILD TEMPS AND DRY WEATHER. BELIEVE IT OR NOT ANOTHER CLOSED UPPER LOW IS FORECAST TO IMPACT THE AREA WITH CHANCES FOR PRECIP SUN NIGHT INTO WED. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...FLOOD WATCH FOR NRN MS UNTIL 600 AM. TN...FLOOD WATCH FOR WEST TN UNTIL 600 AM. &&
Hazardous weather outlook, Apr 6, 11:35 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1135 AM CDT WED APR 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1135 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS AS A LOW PRESSURE SYSTEM MOVES INTO THE MIDSOUTH. A FEW THUNDERSTORMS MAY BE SEVERE BEFORE 4 PM WITH PENNY SIZE HAIL. DURING THE AFTERNOON SOME SUNSHINE IS EXPECTED...ESPECIALLY SOUTH AND WEST OF THE MEMPHIS AREA. MEANWHILE COLD AIR ALOFT WL MOVE INTO THE MID SOUTH. THIS COMBINATION WILL RESULT IN INCREASED INSTABILITY LEADING TO THE DEVELOPMENT OF STRONGER THUNDERSTORMS LATER IN THE DAY. THE TIME OF GREATEST THREAT OF SEVERE WEATHER WILL BE FROM 4 PM TO 10 PM. THERE IS A MODERATE RISK FOR SEVERE STORMS SOUTH OF A LINE FROM WYNNE ARKANSAS THROUGH MEMPHIS TENNESSEE TO OXFORD MISSISSIPPI. THE THREAT IN THIS AREA INCLUDES LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. NORTH OF THIS LINE THERE IS STILL A SLIGHT RISK OF SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 5:43 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 33 min |
| Apr 6, 2:40 PM CDT | Tornado Warning | MEG | Panola, Tallahatchie | 35 min |
| Apr 6, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Quitman | 25 min |
| Apr 6, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall | 49 min |
| Apr 6, 4:09 PM CDT | Tornado Warning | MEG | Lafayette | 36 min |
| Apr 6, 4:42 PM CDT | Tornado Warning | MEG | Union | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.